MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TEFLON TUBE T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TEFLON TUBE T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0073
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the tip of the teflon tube was broken when it was placed into the intrathecal space.No debris remained in the body.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received teflon tube shows severe signs of abrasion and tear at the distal end.These are most likely to have been induced during insertion and removal, inadequately.The device history record could not be reviewed because the lot number on the affected device was not visible, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The abrasive and torn distal end with deformation indicates mishandling of the device during usage.Most likely the device interacted with other devices used during the surgery during the insertion and extraction.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TEFLON TUBE T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16513844
Report Number0009610622-2023-00079
Device Sequence Number6297157
Product Code LXH
UDI-Device Identifier04546540195869
UDI-Public04546540195869
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0073
Device Catalogue Number18060073
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown